Michigan, 2010Tornadoes and Damaging Winds in Michigan, June 5, 2010
June 5, 2010 · NWS IWX · 8 events in 4 counties and zones
A warm front worked north towards Lower Michigan during the evening hours of the 5th. Storms were initially slow to organize, but quickly intensified and became super-cellular as they moved off Lake Michigan.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $780,000
- Crop damage
- $120,000
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front worked north towards Lower Michigan during the evening hours of the 5th. Storms were initially slow to organize, but quickly intensified and became super-cellular as they moved off Lake Michigan. A combination of tornadoes and micro bursts were found in surveys across Berrien, Cass and St. Joseph counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 5, 6:39 PM EST, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 5, 6:39 PM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
739 PM EDT SAT JUN 5 2010
.AVIATION...
COMPLICATED AND BUSY TAF PD AS CONVECTION TO THE WEST GETS GOING
IN EARNEST OVER THE NEXT FEW HOURS. MAIN FOCUS FOR WIDESPREAD
DEVELOPMENT OVER EASTERN IOWA IS EXPECTED TO CONGEAL INTO AN MCS
WITH POTENTIAL FOR STRONG WINDS AND MARCH EAST. AHEAD OF
THIS...ADDNL DEVELOPMENT TAKING PLACE AS BOTH LLEVEL AND MID LEVEL
JET SUPPORT INCREASE ATOP AN UNSTABLE BOUNDARY LAYER. THIS
POTENTIALLY IMPACTS KSBN VERY SOON NEAR 00Z AND HAVE USED EARLY
TEMPO FOR THIS WINDOW...WHILE LATER TEMPO GROUP PRESENT BOTH
TERMINALS HANDLES EXPECTED PASSAGE OF BROAD AREA OF THUNDERSTORMS
OVERNIGHT. BEHIND THIS COMPLEX LINGERING SHRA AND MVFR CIGS ARE
EXPECTED WITH SLOW IMPROVEMENT ON SUNDAY. DIFFICULT TO GAUGE WHEN
LOW CIGS MAY RELEASE AS MODELS SHOW SHRINKING DEWPOINT DEPS WITH
COLD AIR ADVECTION SUNDAY MORNING...AND FOR NOW HAVE
OPTIMISTICALLY SCATTERED OUT KSBN BY EARLY AFTERNOON. WINDS
VEERING AROUND TO NW THROUGH THE NIGHT AS SFC WAVE RIDES ALONG
FRONTAL BOUNDARY WHICH PASSES TO OUR SOUTH LATE TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 232 PM EDT SAT JUN 5 2010/
SHORT TERM...
TONIGHT THROUGH SUNDAY NIGHT...
CONVECTION FROM EARLIER THIS MORNING AND RESULTING CLOUD SHIELD OVER
THE AREA HAS SHIFTED INSTABILITY AXIS AND FOCUS FOR CONVECTIVE
REDEVELOPMENT TO OUR SE SO FOCUS TURNS TO ARRIVAL OF BETTER SYNOPTIC
SCALE FORCING THIS EVENING AND RESULTING REDEVELOPMENT ALONG
APPROACHING FRONTAL WAVE. LARGE SCALE FORCING AT ALL LEVELS EXPECTED
THIS EVENING AS FRONTAL WAVE WILL BE ACCOMPANIED BY 50KT LLJ WHICH
WILL AID IN GOOD LOW LEVEL MOISTURE TRANSPORT...60-70KT MID LEVEL
SPEED MAX...AND ENHANCED UPPER LEVEL DIVERGENCE WITH UPPER JET OVER
GREAT LAKES REGION. ALL THESE INGREDIENTS WILL COMBINE WITH PW
APPROACHING 2 INCHES SO WILL CONTINUE WITH GOING FCST OF LIKELY POPS
AND MENTION OF HVY RAIN. TIMING IN GRIDS STILL ON TRACK AS FRONT
EXPECTED TO MOVE THROUGH THE AREA BY EARLY SUNDAY MORNING...WHICH
SHOULD CLEAR PRECIP OUT OF THE AREA BY MID MORNING. LINGERING CLOUD
COVER AND DECENT CAA BEHIND FRONT SUGGEST MODELS ON TRACK WITH MUCH
COOLER TEMPS SUNDAY...ESPECIALLY MICHIGAN COUNTIES WHERE MORE
EXTENSIVE CLOUD COVER IS EXPECTED. WEAK SFC RIDGING WILL BRING
COOLER DRIER AIRMASS INTO THE AREA SUNDAY NIGHT BRINGING LOWS BACK
DOWN INTO THE 50-55 DEG RANGE.
LONG TERM...
..MONDAY THROUGH SATURDAY...
A COUPLE SYSTEMS OF INTEREST TO WATCH IN THE LONG TERM PERIOD ALONG
WITH POTENTIAL SIGNIFICANT WARMING LATE IN THE PERIOD. GENERALLY
PREFER ECMWF BLENDED WITH CURRENT GRIDS FOR FORECAST DETAILS AND
CONSISTENCY. GFS IN AGREEMENT ON OVERALL PATTERN AS WELL WITH
DIFFERENCES IN TIMING OF FEATURES AS IT LOOKS MUCH FASTER THAN ECMWF
WITH TRANSITION OUT OF ZONAL FLOW PATTERN.
MID LEVEL FLOW WILL BE ZONAL ACROSS THE CONUS TO START THE PERIOD
BUT WILL TRANSITION TO MORE MERIDIONAL FLOW BY THE END OF THE PERIOD
WITH DEVELOPING TROUGH IN THE WESTERN CONUS AND RIDGING IN THE EAST.
THIS SHOULD LEAD TO GRADUAL WARMING OVER THE AREA WITH POTENTIAL FOR
TEMPERATURES INTO THE 90S BY NEXT WEEKEND IF CURRENT SOLUTIONS ARE
CORRECT.
HIGH PRESSURE WILL BE OVER THE AREA ON MONDAY WITH TEMPERATURES NEAR
OR JUST BELOW SEASONAL NORMALS. THIS HIGH WILL SLIDE TO THE EAST
MONDAY NIGHT WITH ANOTHER ROUND OF FAST MOVING WEAK SHORT WAVES AND
POTENTIAL MCS ACTIVITY WHICH COULD IMPACT OUR AREA TUESDAY INTO
WEDNESDAY. LOW LEVEL BAROCLINIC ZONE LOOKS TO BE ACROSS THE REGION
WITH WEAK SURFACE FRONT AND POSSIBLE SURFACE DEVELOPMENT TUE NIGHT
INTO WED. MUCH TOO EARLY FOR MANY FORECAST DETAILS WITH THIS
SCENARIO SO WILL CONTINUE WITH LOW CHANCE POPS THROUGH THIS PERIOD.
MEANWHILE...ENERGY OVER THE PACIFIC WILL HELP DEVELOP A CLOSED LOW
ALONG THE WESTERN CONUS WHICH WILL ALSO HELP TO CARVE OUT A WESTERN
CONUS TROUGH AND ALLOW HEIGHTS TO RISE OVER OUR AREA. ECMWF BRINGS A
WARM FRONT THROUGH THE REGION FRIDAY AFTERNOON INTO FRIDAY NIGHT
WITH POSSIBLE MCS DEVELOPMENT IN THE AREA. HAVE INCLUDED LOW CHANCE
POPS FOR WARM FRONT PASSAGE FRIDAY AFTN INTO FRI NIGHT. THIS SHOULD
ALSO HELP CAP THE REGION ON SAT WITH FRONT TO OUR NORTH AND STRONG
UPPER LEVEL RIDGE DEVELOPING SO REMAINED OPTIMISTICALLY DRY ON DAY 7
WITH VERY WARM TEMPS INTO THE UPPER 80S BUT 90S COULD EASILY OCCUR
WITH RIDGE AND FULL SUN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 2 AM EDT /1 AM CDT/ SUNDAY FOR INZ003>009-
012>018-020-022>027-032>034.
MI...FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR MIZ077>081.
OH...FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR OHZ001-002-004-005-015-016-
024-025.
LM...NONE.
&&
SHORT TERM...LOGSDON
LONG TERM...LASHLEY
AVIATION...LUDHazardous weather outlook, Jun 5, 9:18 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 PM EDT SAT JUN 5 2010
INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-070230-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1018 PM EDT SAT JUN 5 2010 /918 PM CDT SAT JUN 5 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TONIGHT
A TORNADO WATCH IS IN EFFECT UNTIL 5AM EDT/4AM CDT. THUNDERSTORMS
ARE EXPECTED ACROSS THE AREA OVERNIGHT AS A LOW PRESSURE SYSTEM
MOVES EAST ALONG A STALLED FRONTAL BOUNDARY. SOME OF THE STORMS
WILL LIKELY BE SEVERE... WITH DAMAGING WINDS... LARGE HAIL... AND
TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL FROM THE STORMS MAY
ALSO CAUSE SOME FLOODING IN THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY NIGHT AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ003-MIZ077-070230-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
1018 PM EDT SAT JUN 5 2010 /918 PM CDT SAT JUN 5 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TONIGHT
A TORNADO WATCH IS IN EFFECT UNTIL 5AM EDT/4AM CDT. THUNDERSTORMS
ARE EXPECTED ACROSS THE AREA TONIGHT AS A LOW PRESSURE SYSTEM
MOVES EAST ALONG A STALLED FRONTAL BOUNDARY. SOME OF THE STORMS
WILL LIKELY BECOME SEVERE... WITH DAMAGING WINDS... LARGE HAIL...
AND TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL FROM THE STORMS MAY
ALSO CAUSE SOME FLOODING IN THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN
SHORELINE ON SUNDAY. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY
NIGHT AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-070230-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1018 PM EDT SAT JUN 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. SOME OF THE STORMS
COULD BE SEVERE WITH WIND GUSTS OVER 50 KNOTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY NIGHT AND
WEDNESDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 5, 9:14 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM FUNNEL CLOUD EVANSPORT 41.43N 84.40W
06/05/2010 DEFIANCE OH FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS A FUNNEL CLOUD NEAR EVANSPORT
&&
EVENT NUMBER IWX1000638
FISHERLocal storm report, Jun 5, 9:46 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM TSTM WND DMG 1 W PIONEER 41.68N 84.57W
06/05/2010 WILLIAMS OH LAW ENFORCEMENT
TREE DOWN ON VEHICLE.
&&
EVENT NUMBER IWX1000639
BMLLocal storm report, Jun 5, 10:02 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1102 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TORNADO 4 N LIBERTY CENTER 40.76N 85.28W
06/05/2010 WELLS IN TRAINED SPOTTER
BRANCHES AND POWER LINES DOWN...HOUSE DAMAGE FROM POWER
LINES...POSSIBLE TORNADO
&&
EVENT NUMBER IWX1000640
LUDLocal storm report, Jun 5, 10:04 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TORNADO 4 N LIBERTY CENTER 41.50N 84.01W
06/05/2010 FULTON OH TRAINED SPOTTER
BRANCHES AND POWER LINES DOWN...HOUSE DAMAGE FROM POWER
LINES...POSSIBLE TORNADO
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER IWX1000640
FISHERLocal storm report, Jun 5, 10:06 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1106 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TORNADO 4 S DELTA 41.52N 84.01W
06/05/2010 FULTON OH EMERGENCY MNGR
HOUSE WITH STRUCTUAL DAMAGE ON CR7...POSSIBLE TORNADO
&&
EVENT NUMBER IWX1000641
LUDLocal storm report, Jun 5, 10:23 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1123 PM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TORNADO 4 S DELTA 41.52N 84.01W
06/05/2010 FULTON OH EMERGENCY MNGR
HOUSE LEVELED ON COUNTY ROAD 7 BETWEEN ROADS A AND B.
OTHER HOMES MAY ALSO BE DAMAGED. POSSIBLE TORNADO
&&
CORRECTED REMARKS
EVENT NUMBER IWX1000641
FISHERTornado, Berrien
- When
- June 5, 10:28 PM EST to 10:35 PM EST
- Where
- Berrien County, 2.23 mi NNW of Baroda to 1.65 mi N of Hinchman
- Rating
- EF2
- Path length
- 3.38 mi
- Path width
- 200 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.979, -86.498
A survey of the area between Baroda and Stevensville indicated damage consistent with a tornado. The damage started on Marrs Road, just west of Stevensville-Baroda Road and continued east-northeast. The damage started with a travel trailer being thrown and destroyed as well as some tree damage. The circulation tracked mainly over open fields until reaching an area of homes on Lincoln Ave where the entire roof was ripped off a home (DI: FR12, DOD: 6) and another home suffered slightly less roof damage. The circulation continued northeast, crossing Hollywood Road, north of Linco Road. Several one year old 24 inch diameter power poles were snapped (DI: ETL; DOD 4). In addition, a harrow and trailer were thrown from a barn roughly 150 to 200 yards into a field. The circulation appears to dissipate north of Linco Road on Scottdale Road. The tornado was roughly 200 yards wide at its peak. Maximum winds are estimated at around 125 mph.
Tornado, Berrien
- When
- June 5, 10:36 PM EST to 10:39 PM EST
- Where
- Berrien County, 1.09 mi WNW of Arden to 0.53 mi NE of Arden
- Rating
- EF1
- Path length
- 1.44 mi
- Path width
- 100 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.986, -86.420
Just to the southeast of the first tornado of the evening a separate storm produced another tornado about a mile southeast of the first one, on Linco Road. The circulation continued along the road where it struck a garage near the intersection of Linco and Garr Roads. The east side of the garage was blown outwards. The tornado then turned somewhat southeast ending on Michigan 139, where a pole barn was destroyed. The tornado reached a maximum width of around 100 yards with top winds estimated at around 100 mph.
Thunderstorm Wind, Berrien
- When
- June 5, 10:40 PM EST to 10:51 PM EST
- Where
- Berrien County, 0.91 mi ENE of Arden to 2.81 mi ENE of Berrien Center
- Measured
- 83 kt (96 mph) estimated gust
- Property damage
- $30,000
- Crop damage
- $120,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.985, -86.384
A microburst, which likely assisted in the demise of the second tornado in Berrien County, raced east-southeast ward, causing extensive damage to trees for roughly 8 miles in the eastern part of the county, as well as the destruction of a shed and severe damage to a car. An orchard near the intersection of Hipps Hollow Road and Hochberger Road suffered extensive wind damage as well. The damage continued and crossed into Cass County near County Line Road and Frost Street.
Thunderstorm Wind, Cass
- When
- June 5, 10:51 PM EST to 10:58 PM EST
- Where
- Cass County, 2.35 mi SSW of Indian Lake to 1.43 mi SSW of Dowagiac
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.971, -86.223
Microburst damage continued into Cass County from Berrien County, near County Line Road and Frost Street. Tree damaged continued along the track, with somewhat more concentrated damage towards the end of the path as it tracked across some residential areas. Three homes suffered minor damage from either the winds or trees falling onto them. A barn and garage were destroyed at the end of the microburst near Wilbur Hill Road and Peavine Street. The supercell that caused the microburst produced yet another tornado just to the east of this microburst damage.
Tornado, Cass
- When
- June 5, 10:59 PM EST to 11:04 PM EST
- Where
- Cass County, 1.31 mi SSE of Dowagiac to 0.51 mi ENE of La Grange
- Rating
- EF2
- Path length
- 2.73 mi
- Path width
- 200 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.962, -86.092
After leaving behind a swath of microburst winds, the storm intensified with a tornado touching down about a half mile southwest of Southwestern Michigan College, near Dowagiac. The circulation initially impacted the Pokagon subdivision with numerous homes suffering varying degrees of damage (DI: FR12 DOD: 4). The circulation continued east-southeast through mainly open and wooded areas, severely damaging numerous trees. The most extensive tree damage occurred near Michigan 62, west of Twin Lake Road where a 600 yard wide area of trees suffered extensive damage. The circulation was likely embedded within a much larger area of rear flank downdraft winds. The circulation then turned more southeast and hit a cemetery on Michigan 62, south of Cass Street. The circulation quickly dissipated after this point. Maximum winds are estimated at around 115 mph.
Tornado, St. Joseph
- When
- June 5, 11:32 PM EST to 11:40 PM EST
- Where
- St. Joseph County, 1.25 mi SW of Constantine to 3.27 mi E of Oakwood
- Rating
- EF2
- Path length
- 10.65 mi
- Path width
- 200 yd
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.817, -85.687
A survey of damage across southern St. Joseph County was performed by NWS Personnel. The damage found indicates that a circulation touched down over an open field north of Miller Road and west of Blue School Road. The tornado initially struck two barns, destroying them and sending the debris several miles downwind. The tornado then picked up a trailer at a local Port-A-Jon business. It appears that a combination of the strong winds and the trailer striking one of the guy wires, resulted in a 350 foot cell tower being blown down into an adjacent tower, causing the failure of both (DI: FST DOD:2). The tornado then continued across mainly open fields, scouring a 200 yard wide area of corn, just to the east-southeast of the cell towers and several trees along its track. The final damage occurred at a residence where minor roof damage was done to a barn, as well as more focused tree damage and a center pivot irrigation system being flipped. The tornado reached a maximum of roughly 200 yards in width and was on the ground for over 10 miles. Maximum winds are estimated at around 125 mph.
Thunderstorm Wind, Branch
- When
- June 5, 11:48 PM EST to 11:49 PM EST
- Where
- Branch County, 0.86 mi NW of Matteson
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.940, -85.210
Emergency management officials reported a large tree down at M-86 and Farrand Road.
Thunderstorm Wind, Branch
- When
- June 5, 11:57 PM EST to 11:58 PM EST
- Where
- Branch County, 0.69 mi S of Coldwater
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.940, -85.000
Emergency management officials reported numerous trees and tree limbs down in and around Coldwater.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Ohio, June 5 to 6, 20107 deaths · 28 injured · $103 million · EF4 · 15 events
- Tornadoes and Flash Flood in Illinois, June 5 to 6, 20101 death · 31 injured · $12 million · EF3 · 15 events
- Tornadoes and Flash Flood in Michigan, June 5 to 6, 201011 injured · $61 million · EF2 · 10 events
- Tornadoes and Damaging Winds in Indiana, June 5 to 6, 20104 injured · $1.2 million · EF3 · 9 events
- Tornadoes and Damaging Wind in Illinois, June 5, 2010$87 million · EF2 · 12 events
- Tornado and Flash Flooding in Illinois, June 5, 2010$1.0 million · EF2 · 3 events
- Tornado and Damaging Winds in Ohio, June 5, 2010$500,000 · EF2 · 3 events
- Excessive Heat in Nevada, June 5 to 6, 20101 death · 1 event
- Tornado and Flash Flooding in Michigan, June 5 to 6, 2010$2.3 million · EF1 · 5 events
- Flooding in Utah, June 5 to 10, 2010$6.5 million · 2 events
- Tornado and Flash Flooding in Ohio, June 5, 2010$655,000 · EF1 · 8 events
- Tornadoes and Damaging Wind in Iowa, June 5, 20101 injured · $252,000 · EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237857, 237982, 242293, 242297, 238102, 242073, 245137, 245138.